MAUDE Adverse Event Report: W.O.M. WORLD OF MEDICINE GMBH HYSTEROLUX FLUID MANAGEMENT SYSTEM; HYSTEROSCOPIC INSUFFLATOR

W.O.M. WORLD OF MEDICINE GMBH HYSTEROLUX FLUID MANAGEMENT SYSTEM; HYSTEROSCOPIC INSUFFLATOR
Model Number PS304
Health Effect - Clinical Code Foreign Body In Patient (2687)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Because of issues with the device, the surgery time was prolonged, and the patient received approximately 350 ml more irrigation fluid than is recommended by the aagl guideline (2000), leading to an extended 2-night stay hospitalization.It remains unknown whether the patient received medication to relieve or prevent oedema.Although no further information on the event or treatment of the patient was received, wom decided to classify the report as serious injury.The device was returned to the manufacturer in poor condition (bent pump try holder, scratched and chipped irrigation fluid bag holder, scratched tray handle, and chipped the wheelbase).First evaluation of the device confirmed the described error pattern, and at present an issue with the circuit board is expected to be the root cause.The scale was subjected to mechanical forces (likely customer misconduct) so that the pump tray holder was bent.It might be possible that the harsh treatment that led to this damage also had an effect on further scale parts including the circuit board.Furthermore, a mechanical incorrect load may have damaged the board.Device evaluation is ongoing to understand whether customer misconduct or a device internal problem is the cause of the event.A follow up report will be filed when more information becomes available.
 
Event or Problem Description
We have been informed of the following event: "according to the reporter, during a hysteroscopy, the machine was working normally and then switched to diagnostic mode in the middle of the case.Since there were no alarms of high deficit, the unit kept going and they noticed by doing manual count (b)(4) was missing and presumed to be inside the body.After rebooting the machine many times, the unit would work and moved to diagnostic mode and then they would get a scales defective saying.The scale test was still 0.The surgical time extended 30 minutes and procedure was aborted.The (b)(4) fluid was not removed and was absorbed to the blood stream.The patient had an extended 2-night stay hospitalization and was doing well.".
 
Additional Manufacturer Narrative
The manufacturer did not receive further data on the patient.The manufacturer conducted further research on the device.First evaluation of the device had confirmed the described error pattern, and an issue with the circuit board was expected to be the root cause.After exchange of both load cells and the scale circuit board, the device was functioning according to specification and issued warning messages in case of loss of scale connection as specified.The scale had been subjected to mechanical forces (likely customer misconduct) so that the pump tray holder was bent.It might be possible that the harsh treatment that led to this damage also had an effect on further scale parts including the circuit board.
 
Event or Problem Description
We have been informed of the following event: "according to the reporter, during a hysteroscopy, the machine was working normally and then switched to diagnostic mode in the middle of the case.Since there were no alarms of high deficit, the unit kept going and they noticed by doing manual count 2850 was missing and presumed to be inside the body.After rebooting the machine many times, the unit would work and moved to diagnostic mode and then they would get a scales defective saying.The scale test was still 0.The surgical time extended 30 minutes and procedure was aborted.The 2850 fluid was not removed and was absorbed to the blood stream.The patient had an extended 2-night stay hospitalization and was doing well.".

Brand Name
HYSTEROLUX FLUID MANAGEMENT SYSTEM
Common Device Name
HYSTEROSCOPIC INSUFFLATOR
Manufacturer (Section D)
W.O.M. WORLD OF MEDICINE GMBH
salzufer 8
berlin 10587
GM  10587
MDR Report Key10095937
Report Number3002914049-2020-00005
Device Sequence Number3406816
Product Code HIG
UDI-Device Identifier04056702006273
UDI-Public04056702006273
Combination Product (Y/N)N
PMA/510(K) Number
K173489
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPS304
Device Catalogue Number72205001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/08/2020
Initial Date Received by Manufacturer 04/28/2020
Supplement Date Received by Manufacturer04/28/2020
Initial Report FDA Received Date05/28/2020
Supplement Report FDA Received Date12/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;